MAUDE Adverse Event Report: ARTHREX, INC. BIRDBEAK, 2.75MM, 22 DEGREE UP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. BIRDBEAK, 2.75MM, 22 DEGREE UP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number BIRDBEAK, 2.75MM, 22 DEGREE UP TIP
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that after use in a rotator cuff repair procedure the ar-11890 bird beak device was returned to the distributor office.Upon return to the distributor it was noticed that the device had a broken tip.The missing piece was small and was not noticed as missing at the time of procedure, therefore no attempt was made to retrieve it.
 
Additional Manufacturer Narrative
The broken point condition is typically caused by dropping the device or the tip of the device is forced against bone while trying to pass the device through tissue.Unrelated, device also has a bent shaft.

Brand Name
BIRDBEAK, 2.75MM, 22 DEGREE UP TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7901745
Report Number1220246-2018-00659
Device Sequence Number11150927
Product Code LXH
UDI-Device Identifier00888867003774
UDI-Public00888867003774
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIRDBEAK, 2.75MM, 22 DEGREE UP TIP
Device Catalogue NumberAR-11890
Device Lot Number82176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date11/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;